Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 5, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 15, 2025, 1:35 AM CST for Cameron County, Willacy County, Texas. It took effect at Feb 15, 2025, 10:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2025, 1:35 AM CST (07:35 UTC)
- In effect from
- Feb 15, 2025, 10:00 AM CST
- Expired
- Feb 15, 2025, 5:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 46 km from the middle of the area, began a volume at 07:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 7.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
934 WWUS74 KBRO 150735 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 135 AM CST Sat Feb 15 2025 TXZ254-255-354-355-152100- /O.NEW.KBRO.WI.Y.0005.250215T1600Z-250215T2100Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Raymondville, Brownsville, Laguna Vista, Port Isabel, Port Mansfield, and Harlingen 135 AM CST Sat Feb 15 2025 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST THIS AFTERNOON... * WHAT...South winds 25 to 30 mph with gusts up to 40 mph expected. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and Inland Willacy Counties. * WHEN...From 10 AM this morning to 3 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Tomaselli
1 follow-up statement
783 WWUS74 KBRO 152033 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 233 PM CST Sat Feb 15 2025 TXZ254-255-354-355-152300- /O.EXT.KBRO.WI.Y.0005.000000T0000Z-250215T2300Z/ Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Including the cities of Port Isabel, Harlingen, Brownsville, Raymondville, Port Mansfield, and Laguna Vista 233 PM CST Sat Feb 15 2025 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WHAT...South winds 15 to 25 mph with gusts up to 35 mph. * WHERE...Coastal Cameron, Coastal Willacy, Inland Cameron, and Inland Willacy Counties. * WHEN...Until 5 PM CST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Gusty winds will blow around unsecured objects, such as garbage cans, outdoor furniture, and trampolines. If there is time, trim or remove dead tree limbs. && $$ Katz
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 14, 10:50 PM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 14, 10:50 PM CST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1050 PM CST Fri Feb 14 2025
...New AVIATION...
.SHORT TERM...
(Tonight through Saturday night)
Issued at 145 PM CST Fri Feb 14 2025
Key Messages:
- Above normal high temperatures on Saturday.
- Another cold front arrives Saturday night.
- Adverse marine and beach hazards continue.
Roller coaster temperatures are the main weather highlight in the
short term period. Temperatures tonight will remain nearly steady in
the 50s or rise a degree or two as low stratus clouds continue to
blanket Deep South Texas and a warm front retreats northward.
Meanwhile, light northerly winds will gradually shift to the south
and southeast late tonight into early Saturday morning. Low level
southerly flow will prevail on Saturday, and wind speeds will
increase in speed in response to a tightening pressure gradient as
an upper level system and associated surface features translate
across the Plains. Southerly winds will range from around 15 to 20
MPH, with gusts upwards of 25-30 MPH through out the day. Warm air
advection will result in above normal temperatures Saturday
afternoon, with highs ranging from the mid 70s along the Lower Texas
beaches to upper 80s across portions of Deep South Texas... roughly
a 20-30 degree difference from Friday to Saturday!
As we contend with a warm Saturday afternoon, yet another cold front
associated with the aforementioned upper level trough will begin to
surge southward. The latest high res guidance indicates the frontal
boundary will translate across North Texas by mid to late Saturday
afternoon, reaching the Northern Ranchlands prior to sunrise Sunday
morning and the Rio Grande Valley by early Sunday morning. Low
temperatures Saturday night will range from the upper 40s and low
50s across the Northern Ranchlands to around 60s degrees across the
Lower Rio Grande Valley.
For the Lower Texas beaches, a High Risk of Rip Currents will
continue through Saturday evening. However, this may be extended
into Saturday night.
&&
.LONG TERM...
(Sunday through next Friday)
Issued at 145 PM CST Fri Feb 14 2025
Key Message:
- A series of cold fronts will bring cooler weather back to Deep
South Texas.
-Freezing temperatures expected Wednesday night/Thursday morning.
The long term forecast remains on track. In wake of a cold front
Saturday night, cooler temperatures are expected for late this weekend
into early next week. Sunday, high temperatures will only top out in
the upper 60s to low 70s, with breezy conditions, mainly along the
coast. Sunday night will be chilly, with lows in low 40s in the
northern Ranchlands (maybe even a few upper 30s) to low 50s in the
lower Valley. Headed into Monday and Tuesday, as southeasterly flow
returns Temperatures will rebound, with near normal temperatures
expected by Tuesday.
The next font will be more robust and come through later Tuesday
night, bringing Arctic air to the region. Temperatures continue
to to trend lower with Tuesday night/Wednesday morning lows
falling to the upper 30s in potions of the Ranchlands with mid to
upper 40s in the RGV. We won't rebound too much on Wednesday
afternoon with highs only topping out in the 50s. Breezy conditions
are expected on Wednesday as well, in wake of the front and while
conditions remain just shy of Wind advisory Criteria for the
eastern portions on the CWA, will continue to monitor.
Temperatures on Wednesday night will be downright frigid with lows
in the mid 20s in the Ranchlands to mid 30s in the lower Valley.
Freeze Watches/Warnings will be needed across much of the CWA and
Cold Weather Advisories and/or Extreme Cold Watches/Warnings will
likely be needed with feels like temperatures in the teens and
20s. Current NBM shows a 40-75% percent probability of Deep South
Texas falling to or below 32 degrees by Thursday morning, with the
highest probabilities in the northern Ranchlands. On the bright
side, while rain will be possible on Wednesday, mainly east of
I-69C (chances generally remain under 35%), precipitation will
move out before any freezing temperatures are expected. With that
said, any wet surfaces will freeze in areas that fall to freezing
or below. Highs on Thursday afternoon will remain in the upper 40s
to low 50s. temperatures begin to rebound Thursday night into
Friday as easterly flow returns.
At area beaches, elevated winds and waves in wake of each of the
frontal passages will lead to hazardous beach conditions with
Moderate to High Risk of rip currents through much of the period.
&&
.AVIATION...
(06Z TAFS)
Issued at 1048 PM CST Fri Feb 14 2025
IFR to MVFR conditions overnight will give way to VFR conditions
by mid Saturday morning with breezy southerly winds. Light drizzle
may continue over the next couple of hours at BRO or HRL, but
diminish overnight.
&&
.MARINE...
Issued at 145 PM CST Fri Feb 14 2025
Tonight through Saturday night...Marine conditions improve tonight
over the Gulf waters and Laguna Madre, but adverse conditions return
tomorrow and tomorrow night. Light northerly winds will shift to the
south and southeast late tonight, increasing in speed by late
Saturday morning in response to a tightening pressure gradient as a
cold front approaches from the north. Small Craft Exercise Caution
to Small Craft Advisory conditions will prevail on Saturday and
Saturday night as winds increase. Seas should begin to build late
Saturday night.
Sunday through Wednesday...Unfavorable marine conditons are
expected for potions of the period. Small craft Advisories will be
needed on all waters Sunday morning into Sunday evening in wake of a
cold front Saturday night. Favorable conditions will return by
Sunday night/early Monday. Another cold front on Tuesday night will
once again increase winds and waves in its wake with Small Craft
Advisories likely needed on Wednesday, Gale conditions can not be
ruled out at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 57 81 60 68 / 0 0 0 0
HARLINGEN 54 85 56 70 / 0 0 0 0
MCALLEN 56 89 56 74 / 0 0 0 0
RIO GRANDE CITY 53 86 53 73 / 0 0 0 0
SOUTH PADRE ISLAND 57 74 59 67 / 0 0 0 0
BAYVIEW/PORT ISABEL 56 81 58 68 / 0 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through Saturday afternoon for TXZ451-454-
455.
GM...None.
&&
SHORT TERM...22-Garcia
LONG TERM....68-McGinnis
AVIATION...56-HallmanThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 3:04 AM CST | Marine Dense Fog Advisory | BRO | 6 hr | |
| Feb 15, 3:04 AM CST | Small Craft Advisory | BRO | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.